Alabama, 2003Flash Flood in Alabama, June 15, 2003
June 15, 2003 · NWS BMX · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $30,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 15, 2:21 PM CST, 39 minutes earlier.
Area forecast discussion, Jun 15, 2:21 PM CST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
321 PM CDT SUN JUN 15 2003
.OVERVIEW...
NEED TO MAKE THIS FAST AS AM BEHIND DUE TO SERVER
PROBLEMS...AND THE IFPS RUNNING VERY SLOWLY. BASICALLY THE MODELS
ARE IN VERY GOOD AGREEMENT...AND NOT TOO MANY CHANGES PLANNED.
STALLED FRONT REMAINS TO THE STATE/S WEST. RESULT IN MAINLY
AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS.
.SHORT TERM...
THE FRONT SEEMS TO BE STALLED WEST OF ALABAMA. MODELS MEANDER IT
AROUND...BUT IT WONT MAKE ANY QUICK SOUTHEAST PROGRESS. WITH THIS
IN MIND ADJUSTED POPS DOWN A BIT. THINKING IS MAKING A THE ZONES
SAY MAINLY SCATTERED AFTERNOON AND EVENING WORDING.
FOR POPS TONIGHT WILL GO WITH SCATTERED EVENING TAPERING OFF TO
ISOLATED. KEEP THE HIGHEST POPS TO THE NORTHWEST.
.EXTENDED...
IF THE FRONT MAKES IT INTO ALABAMA THE MODELS STALL IT ACROSS
CENTRAL ALABAMA. THERE MAY BE ENOUGH PUSH FROM A HIGH THAT BUILDS
OVER CENTRAL US THURSDAY INTO FRIDAY TO MOVE THE NEW ENGLAND LOW AND
STALLED FRONT TO THE EAST. THIS SHOULD LEAVE A TYPICAL SUMMERTIME
FORECAST.
.PRELIMINARY NUMBERS FOR COORDINATION PURPOSES ONLY...
BHM 69 86 69 87 69 / 30 40 30 40
MGM 70 89 70 90 70 / 30 30 20 40
.BHM...NONE.
80
Hazardous weather outlook, Jun 15, 12:36 PM CST, 2 hours 24 minutes before
ALZ011>015-017>050-152145-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
136 PM CDT SUN JUN 15 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE (THIS AFTERNOON AND TONIGHT)...
A MOIST AND UNSTABLE AIRMASS REMAINS IN PLACE ACROSS THE FORECAST
AREA. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
THROUGH TONIGHT. LOCALIZED HEAVY RAINFALL CAN BE EXPECTED FROM THE
STRONGER STORMS...PRODUCING PONDING OF WATER ON ROADWAYS AND IN LOW
LYING AREAS.
.DAYS TWO THROUGH SEVEN (MONDAY THROUGH SATURDAY)...
VERY LITTLE CHANGE IN THE OVERALL WEATHER PATTERN IS EXPECTED THROUGH
THE WEEK. WITH MOIST AND UNSTABLE AIR SITTING OVER THE
REGION...CHANCES OF MAINLY AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS CAN BE EXPECTED THROUGH THE PERIOD. MOST OF THE STORMS
THAT DEVELOP WILL REMAIN BELOW SEVERE LIMITS BUT MAY PRODUCE
LOCALIZED HEAVY RAINFALL.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
WILL NOT BE NECESSARY.
Flash Flood, Montgomery
- When
- June 15, 3:00 PM CST to 3:20 PM CST
- Where
- Montgomery County, Montgomery
- Property damage
- $30,000
- Reported by
- NEWSPAPER
- Coordinates
- 32.220, -86.208 (the zone’s center; the record gives no point)
Several inches of rain in a short period of time caused flooding on the east side of Montgomery. Several roads were temporarily impassable and a few automobiles were stranded in the high water.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Ohio, June 15, 2003$1.6 million · 9 events
- Flash Flooding and Hail in Mississippi, June 15, 2003$234,000 · 50 kt wind · 13 events
- Flash Flood and Hail in Texas, June 15, 2003$180,000 · 1.75 in hail · 6 events
- Flash Flooding and Flooding in Indiana, June 15, 2003$50,000 · 5 events
- Damaging Winds in Louisiana, June 15, 2003$25,000 · 55 kt wind · 3 events
- Flash Flooding and Damaging Winds in Tennessee, June 15 to 16, 200360 kt wind · 19 events
- Flash Flooding and Hail in Texas, June 15, 2003$15,000 · 0.88 in hail · 4 events
- Lightning Strike in Florida, June 15, 20031 injured · 1 event
- Wildfire in California, June 15 to 16, 20031 injured · 1 event
- Hail and Damaging Winds in South Dakota, June 15, 2003$5,000 · 1.75 in hail · 7 events
- Marine Thunderstorm Winds and Waterspout in Gulf of Mexico, June 15, 20034 events
- Damaging Winds in South Dakota, June 15, 200352 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5369651.